Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 180, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Nov 10, 2020, 11:49 AM CST for Macon County, Randolph County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2020, 11:49 AM CST (17:49 UTC)
- Expired
- Nov 10, 2020, 12:15 PM CST
- In force
- 26 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Macon County, MO, Randolph County, MO
The radar
The Pleasant Hill radar (KEAX), 175 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 11:22 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 5.8 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 11:42 AM CST, 7 minutes earlier.
Area forecast discussion, Nov 10, 11:42 AM CST, 7 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1142 AM CST Tue Nov 10 2020 .Discussion... Issued at 420 AM CST TUE NOV 10 2020 The cold front is currently draped across northwest MO to Kansas City, extending SSW from there toward southeastern Kansas. Showers are ongoing across NW Missouri and eastern Kansas, and these showers will continue to move the northeast over the next few hours, and will eventually take on a more eastward progression as the cold front currently across eastern Kansas swings west to east through the region this morning. A few thunderstorms may be possible later this morning as surface based instability will increase ever so slightly toward 500 J/kg. The front should be exiting the region to the east by around noon or shortly thereafter, with cloud cover thinning by this afternoon and clear skies returning by this evening. Temperatures this afternoon will vary widely, with NW Missouri remaining quite chilly and locations across central Missouri reaching the upper 60s to near 70 degrees before frontal passage later today. Surface high pressure will build in rapidly behind the cold front tonight, with clear skies and calm winds allowing for excellent radiational cooling. Overnight lows tonight will range from the mid 20s across northern Missouri with near 30 degrees elsewhere. Tranquil weather is expected for Wednesday and Thursday, with highs in the 50s on Wednesday and a very subtle warm up on Thursday with highs reaching the 60 to the low 60s for locations south of Interstate 70. A quick moving shortwave trough will come across the Northern Plains and through the Upper Midwest on Thursday, and will send another reinforcing shot of cooler air through the region on Thursday evening, with surface high pressure building in over the region once again. This will make for another cold night on Thursday night into Friday morning, with lows ranging from the mid 20s to near 30 degrees. High temperatures on Friday will only rebound to the upper 40s to mid 50s. Another shortwave trough will approach the region from the southwest on Friday night into Saturday, and will bring another solid chance for showers overnight Friday into Saturday afternoon. This should quickly exit the region to the east by Saturday evening. Looking ahead to Sunday and Monday of next week, high temperatures at this time look to be in the 50s across much of the region under mostly clear skies. && .Aviation...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 1132 AM CST TUE NOV 10 2020 A line of showers and thunderstorms have moved into central Missouri early in the prevailing period. An IFR/MVFR stratus deck and gusty westerly winds have worked in behind this line of precipitation and cold frontal boundary. Satellite imagery is showing that the low stratus deck is trying to erode across Kansas as drier air works in. Skies should clear and winds falling under 10kt by 00Z as this quick moving upper level trough moves off towards the Great Lakes. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...BMW Aviation...PietrychaP
Hazardous weather outlook, Nov 10, 4:47 AM CST, 7 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 447 AM CST Tue Nov 10 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111100- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 447 AM CST Tue Nov 10 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Strong storms will be possible this morning into this afternoon. The main threat will be for wind gusts up to 40 to 50 mph and small hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Nov 10, 10:37 AM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1037 AM CST Tue Nov 10 2020
MOZ039-045-101700-
Saline MO-Pettis MO-
1037 AM CST Tue Nov 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PETTIS AND
SOUTHWESTERN SALINE COUNTIES UNTIL 1100 AM CST...
At 1037 AM CST, Doppler radar was tracking a strong thunderstorm over
Houstonia, or near Sweet Springs, moving northeast at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Sweet Springs and Houstonia.
This includes Interstate 70 in Missouri between mile markers 66 and
78.
LAT...LON 3889 9320 3876 9350 3893 9350 3906 9333
3907 9318
TIME...MOT...LOC 1637Z 228DEG 38KT 3890 9340
BlairSpecial weather statement, Nov 10, 10:39 AM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1039 AM CST Tue Nov 10 2020
MOZ025-101715-
Macon MO-
1039 AM CST Tue Nov 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MACON COUNTY UNTIL 1115
AM CST...
At 1039 AM CST, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Callao, or 13 miles northeast of Marceline, moving
northeast at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
La Plata, Atlanta, New Cambria, Elmer and Ethel.
LAT...LON 3973 9274 3981 9285 3985 9285 4004 9264
4004 9245 4003 9234 3995 9235 3995 9230
TIME...MOT...LOC 1639Z 228DEG 38KT 3982 9274
BlairLocal storm report, Nov 10, 10:45 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1045 AM CST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 AM TSTM WND GST 1 WNW WHITEMAN AIR FORC 38.74N 93.58W
11/10/2020 M54 MPH JOHNSON MO OTHER FEDERAL
STRONG WIND GUST REPORTED AT WHITEMAN AIR
FORCE BASE.
&&
SGAThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 10:37 AM CST | Special Weather Statement | EAX | Pettis | 23 min |
| Nov 10, 10:39 AM CST | Special Weather Statement | EAX | Macon | 36 min |
| Nov 10, 10:45 AM CST | Severe Thunderstorm Warning | EAX | Adair, Macon | 30 min |
| Nov 10, 11:38 AM CST | Severe Thunderstorm Warning | EAX | Cooper, Howard | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.